Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 8, 2011, 6:51 PM EDT for White County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 6:51 PM EDT (22:51 UTC)
- Expired
- Aug 8, 2011, 7:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
County White County, IN
The radar
The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
653
WWUS83 KIWX 082251
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT MON AUG 8 2011
INZ020-082330-
WHITE IN-
651 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITE COUNTY...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MONON...OR 10 MILES SOUTHEAST OF
RENSSELAER...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONON...
INDIANA BEACH...
SITKA...BUFFALO AND NORWAY...
HEADLEE...
BELL CENTER...
LAT...LON 4084 8703 4084 8699 4087 8699 4087 8698
4090 8698 4091 8659 4075 8661 4080 8704
TIME...MOT...LOC 2251Z 274DEG 21KT 4086 8696
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:38 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 8, 4:38 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 PM EDT MON AUG 8 2011 .SHORT TERM... FAIRLY VIGOROUS SW THAT DVLPD OUT OF CONVN LAST NIGHT ACRS THE NE SANDHILLS NOW INTO NE IA W/COMMENSURATE UPTICK NOTED THERE TIMED W/INCREASINGLY UNSTABLE BNDRY LYR. XPC FURTHER UPSCALE DVLPMNT THROUGH THIS AFTN AS THIS CLUSTER WORKS EWD AND AS SUCH GIVEN CONCURRENT 12Z MODEL TRENDS BROKE CONSIDERABLY HIGHER W/POPS OVERNIGHT. OTHERWISE LARGER SCALE NRN STREAM SW TROUGH DIGGING ESE OUT OF SRN MB WILL CROSS LK SP TUE MORNING. LAGGING CDFNTL BNDRY STILL PROGGED TO DROP THROUGH CWA TUE AFTN/EVE YET LL THETA-E EROSION IN WAKE OF SYS OVERNIGHT YIELDS CONSIDERABLE UNCERTAINTY TO TIMING AND EXTENT OF POTENTIAL CONV COVERAGE TUE AFTN. WILL HOLD CLOSE TO PRIOR GUIDANCE IN LIGHT OF NOTHING TOO COMPELLING SEEN IN MODEL LAND. OTHERWISE CONSIDERABLY COOLER AND DRIER AIR FOLLOWS AS RIDGE BLDS EWD OUT OF THE CNTRL PLAINS THROUGH LATE WEEK. && .LONG TERM... WEDNESDAY THROUGH MONDAY SETTLING NORTHERN STREAM WILL OFFER MUCH COOLER AND DRIER AIR INTO THE REGION THROUGH THUR...WITH A RATHER STRONG IMPULSE EXPECTED INTO THE REGION BY SAT. SFC RIDGE IN PLACE WILL SUPPORT CALM DRY WEATHER THROUGH FRIDAY...AND AGAIN SUN-MON. A STRONG SOUTHERN CANADIAN DISTURBANCE /PHASED WITH THE HUDSON BAY NEGATIVE HEIGHT ANOMALY/ WILL SUPPORT LONG TRAJECTORY NORTHERLY FLOW WITH SIG CAA AND HEIGHT FALLS INTO THE NE CONUS. ADDITIONALLY...ANOTHER ROUND OF NE PAC TROUGHING WILL SUPPORT HEIGHT RISES OVER THE WESTERN CONUS...WITH RETROGRESSION OF THE STAUNCH CENTRAL CONUS RIDGE...SUPPORTING ANOTHER ROUND OF HEIGHT FALLS INTO THE EASTERN CONUS THIS WEEKEND...AS ANOTHER STRONG IMPULSE ADVECTS ACROSS THE NORTHERN CONUS. FORECAST DETAILS BECOME MORE SKETCHY BEYOND DAY 7 GIVEN THE ADDED COMPLICATION OF TYPHOON REMNANT ASSIMILATION INTO THE FLOW ONGOING OVER THE NW PAC...WHICH COLD POTENTIALLY LEAD TO A PERIOD OF BLOCKING GIVEN THE STRENGTHENING OF THE NE PAC UPPER TROUGH...POTENTIALLY SUPPORTING A PROLONGED PERIOD OF COOLER WEATHER INTO THE GREAT LAKES. HAVE CONTINUED TO FAVOR THE ECMWF...ALTHOUGH MODEL/ENSEMBLE FORECAST DIFFERENCES REMAIN SMALL THROUGH THE PERIOD. WED-THUR...SFC RIDGE WILL RESIDE OVER THE REGION WITH DEEP LAYER NORTHERLY FLOW. NEGATIVE THETA-E ADV PROCESS WILL BE ENHANCED BY LONG FETCH NORTHERLY FLOW OVER LK MI...PER SOLENOIDAL LAKE BREEZE...SUPPORTING SUBSIDENT DRY SINK FLOW INTO THE AREA WITH DEWPOINT FALLS INTO THE 40S POSSIBLE. CLEAR SKIES WILL SUPPORT AMPLE INSOLATION WITH SUPERADIABATS EXPECTED. DEEP MIXING TO H85 EXPECTED...ALTHOUGH COOL THERMS WILL SUPPORT HIGHS ONLY IN THE 70S. STRONG RADIATIONAL COOLING WITH DEWPOINTS IN THE 50S WILL ALLOW T FALLS INTO THE 50S WED NIGHT...AND LIKELY THUR NIGHT AT MANY LOCATIONS. FRI-SAT...LL FLOW WILL VEER SOUTHERLY AND SUPPORT MOISTURE RISES INTO THE AREA...WITH BACKING FLOW ALOFT. BACKING FLOW ALOFT WILL ALLOW THETA-E ADV...WITH INCREASING CLOUDS AND ELEVATED CONVECTION CHANCES FRIDAY NIGHT AS A WARM FRONT AND MOISTURE RIDGE BUILD INTO THE REGION AHEAD OF THE EXPECTED NORTHERN STREAM IMPULSE. TIMING OF THIS FEATURE STILL MUCH UNCERTAIN AND WILL LIKELY VARY IN FUTURE MODEL RUNS...WITH THE CURRENT TREND BEING SLOWER. HAVE REATTAINED 30 POP MENTION FOR WAA PRECIP FRIDAY NIGHT...WITH COLD FRONT PASSAGE EXPECTED SAT. GIVEN TIMING TRENDS COINCIDENT WITH DIURNAL HEATING...EASTERN AREAS WILL HAVE THE HIGHEST PRECIP CHANCES ATTM. ADJUSTED POPS UP THERE. WARMER MORE HUMID CONDITIONS EXPECTED BOTH DAYS. SUN-MON...DRIER/COOLER WEATHER PREFERRED ATTM GIVEN TRENDS FOR LOWER MID LEVEL HEIGHTS AND NORTHWEST FLOW AND CONCERNS ON A STRONGER HUDSON BAY VORTEX INFLUENCE. DRY FORECAST PREFERRED ATTM GIVEN THE PERIOD AND FLOW PATTERN. && .AVIATION... LTL OF CONSEQUENCE NR TERM W/WK SFC RIDGING IN PLACE. HWVR POTENT SW TROUGH OVR SRN MB WILL DIG EWD TWD NRN LK SP BY 12Z TUE. TRAILING SFC TROUGH TRAILING SWD INTO IA WILL SHIFT EWD THROUGH TONIGHT. XPC DVLPG CONVN ALG THE MS RVR OVR ERN IA/NW IL WILL CONT TO GROW UPSCALE THIS AFTN AND PUSH INTO THE AREA LTR THIS EVENING. CAN NOT RULE OUT ADDNL DOWNSTREAM DVLPMNT WITHIN DVLPG LL RTN FLW LT THIS AFTN YET LEFT OUT IN 18Z ISSUANCE GIVEN CONFLICTING HIGHRES SIGNALS ON EWD TIMING. BTR CHCS RELEGATED TO UPSCALE DVLPMNT OF UPSTREAM COMPLEX AND ADDED AS SUCH IN THIS ISSUANCE. IN ADDN...A PD OF MVFR VSBY RESTRICTION PSBL LT PENDING CONV EVOLUTION OVERNIGHT AND CLD TRENDS BUT QUITE UNCERTAIN AND LEFT OUT FOR THE TIME BEING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...JC AVIATION...T
Hazardous weather outlook, Aug 8, 4:58 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 PM EDT MON AUG 8 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-092100- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SOME HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...AND THEN AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF HEAVY RAINFALL TONIGHT WILL ALSO BE GREATLY APPRECIATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-092100- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SOME HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS AN INCREASED RISK OF RIP CURRENTS TUESDAY AFTERNOON INTO WEDNESDAY. INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS BOATING CONDITIONS TUESDAY NIGHT INTO WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 8, 6:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT MON AUG 8 2011
INZ020-082330-
WHITE IN-
651 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITE COUNTY...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MONON...OR 10 MILES SOUTHEAST OF
RENSSELAER...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONON...
INDIANA BEACH...
SITKA...BUFFALO AND NORWAY...
HEADLEE...
BELL CENTER...
LAT...LON 4084 8703 4084 8699 4087 8699 4087 8698
4090 8698 4091 8659 4075 8661 4080 8704
TIME...MOT...LOC 2251Z 274DEG 21KT 4086 8696The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:05 PM EDT | Special Weather Statement | IWX | Starke | 40 min |
| Aug 7, 8:15 PM EDT | Special Weather Statement | IWX | Saint Joseph | 30 min |
| Aug 7, 8:26 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 34 min |
| Aug 7, 8:52 PM EDT | Rip Current Statement | IWX | 5 hr | |
| Aug 7, 9:02 PM EDT | Special Weather Statement | IWX | Elkhart | 43 min |
| Aug 7, 9:10 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Noble | 35 min |
| Aug 7, 9:39 PM EDT | Special Weather Statement | IWX | Whitley | 51 min |
| Aug 8, 5:12 AM EDT | Rip Current Statement | IWX | 16 hr | |
| Aug 8, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | White | 41 min |
| Aug 8, 7:15 PM EDT | Tornado Warning | IWX | Cass, White | 45 min |
| Aug 8, 7:59 PM EDT | Tornado Warning | IWX | Cass, Miami | 46 min |
| Aug 8, 12:30 AM EDT | Special Weather Statement | IWX | Allen | 30 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.